Alert archive / Washington / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Spokane, WA

June 25, 2018

NWS Spokane, WA issued this red flag warning at Jun 25, 2018, 4:44 AM PDT. It took effect at Jun 25, 2018, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2018, 4:44 AM PDT (11:44 UTC)
In effect from
Jun 25, 2018, 12:00 PM PDT
Expired
Jun 25, 2018, 8:00 PM PDT
In force
8 hr
Issued by
NWS Spokane, WA

The text

As transmitted.

032 
WWUS86 KOTX 251144
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
444 AM PDT Mon Jun 25 2018

...WINDY WITH LOW RELATIVE HUMIDITY THIS AFTERNOON...

.Dry air and gusty winds through the southern to central Cascade
Mountains and valleys will result in critical fire weather
conditions through this evening. Rapid fire spread will be
possible with any new or ongoing fires. Relative humidities will
recover this evening and winds will decrease through the night.

WAZ677-251945-
/O.NEW.KOTX.FW.W.0001.180625T1900Z-180626T0300Z/
East Washington Central Cascade Valleys (Zone 677)-
444 AM PDT Mon Jun 25 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON
CENTRAL CASCADE VALLEYS...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 8 PM PDT this evening.

* Affected Area: Fire Weather Zone 677 East Washington Central 
  Cascade Valleys (Zone 677).

* Winds: West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidities: 18 to 30 percent.

* Impacts: Rapid fire spread will be possible for any new or
  ongoing fires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
110 
WWUS86 KOTX 251828
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1128 AM PDT Mon Jun 25 2018

...WINDY WITH LOW RELATIVE HUMIDITY THIS AFTERNOON...

.Dry air and gusty winds through the southern to central Cascade
valleys will result in critical fire weather conditions through 
this evening. Rapid fire spread will be possible with any new or 
ongoing fires. Relative humidities will recover this evening and 
winds will decrease through the night.

WAZ677-260300-
/O.CON.KOTX.FW.W.0001.180625T1900Z-180626T0300Z/
East Washington Central Cascade Valleys (Zone 677)-
1128 AM PDT Mon Jun 25 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON CENTRAL
CASCADE VALLEYS...

* Affected Area: Fire Weather Zone 677 East Washington Central 
  Cascade Valleys (Zone 677).

* Winds: West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidities: 20 to 30 percent.

* Impacts: Rapid fire spread will be possible for any new or 
  ongoing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
883 
WWUS86 KOTX 260319
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
819 PM PDT Mon Jun 25 2018


WAZ677-260430-
/O.EXP.KOTX.FW.W.0001.000000T0000Z-180626T0300Z/
East Washington Central Cascade Valleys (Zone 677)-
819 PM PDT Mon Jun 25 2018

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY 
FOR EAST WASHINGTON CENTRAL CASCADE VALLEYS...

Although winds will remain breezy through the night, relative
humidity values are recovering above 30%. The critical fire
weather conditions are decreasing so the Red Flag Warning was
allowed to expire at 8 PM. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 25, 2:07 AM PDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 25, 2:07 AM PDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
207 AM PDT Mon Jun 25 2018

.SYNOPSIS...
Today will be warm and windy. West winds of 15 to 25 mph will be
common across central and Eastern Washington as well as the Idaho
Palouse. The remainder of the week will be cooler than average
with breezy winds along the East Slopes of the Cascades.

&&

.DISCUSSION...

Today and tonight: Mid and high clouds are invading from the west
this morning. Satellite imagery clearly shows the cold front
moving across the Cascades, with a sharp cutoff in mid and high
clouds behind the front nearing the Puget Sound. Ahead of and
along this front is a swath of rain and thunderstorms presently
entering Chelan and Okanogan counties. These showers will
continue their trek east throughout the morning, affecting mainly
areas north of I-90 in Washington and the very northern reaches
of the Idaho Panhandle. Precipitation amounts in the mountains of
north central WA could reach a few tenths, with several hundredths
elsewhere. There continues to be some elevated instability
available for the moisture and lift to tap into, so lightning will
be possible with these showers, especially over the northner
mountains. Frontal showers move through quickly and exit
northeast WA by 800-900 am. Showers will continue to be possible
along the Canadian border through the afternoon with dry and sunny
conditions elsewhere.

Behind the front winds will be quite gusty out of the west and
southwest. Winds peak with the frontal passage early Monday
morning, then increase again through the afternoon. Sustained
winds are expected to reach 15 to 25 mph with gusts up to 35 mph
from the Wenatchee Valley and Waterville Plateau areas across the
Columbia Basin into the West Plains and Palouse. This post frontal
air mass is also very dry, and relative humidity values drop into
the low 20s with localized values in the teens. Given this,
danger of fire spread is elevated today, and a Red Flag Warning
has been issued for the Valleys of the central Cascades. Winds
will calm down with the sunset and decrease through the night.

Tuesday: Tuesday the trough is well to our east and model
agreement is good that we'll be under dry zonal flow with
decreasing winds as the surface pressure gradient decreases. T
The only chance for showers will be over the Cascades.
Temperatures will be several degrees cooler than Monday with 70s
region- wide./bw

Wednesday: The weather during the day should be dry on Wednesday.
Our surface dewpoints will remain in the 30s on Wednesday. Despite
increasing mid and high clouds, it will be tough for any
appreciable precipitation to reach the ground with a broad
incoming upper trough. Afternoon temperatures are expected to be
in the 70s over the majority of the Inland Northwest. Breezy gap
winds will likely develop late in the afternoon in the lee of the
Cascades. Places like Wenatchee, Chelan, and Vantage will likely
experience gusts in the 20 to 30 mph range as the incoming trough
shoves marine air through the gaps.

Thursday and Friday: Breezy late day winds will be a common
occurrence this week for the East Slopes of the Cascades into
Wenatchee. The persistent onshore flow will help keep our
temperatures below average, but the trade off will be the gusty
winds through the Cascade gaps each day. Fortunately, humidity
levels will climb later in the week as our air mass becomes more
maritime with each push of cool air. Rises in humidity should ease
our wildfire concerns a bit in central Washington. Thursday and
Friday will feature 20-40 percent chances for showers over the
mountains of the Idaho Panhandle and northeast Washington. The
models have bee inconsistent with the timing of shortwaves late in
the week. The evening runs of the GFS, ECMWF, and Canadian models
suggest that Friday will be the most active day for convection
with thunderstorms possible over the mountains Friday afternoon.

Next Weekend: A flat high pressure ridge is progged over the
eastern Pacific next weekend. If this scenario pans out, the bulk
of our shower activity will retreat into Canada. Temperatures
should trend closer to average. However, it wouldn't take much of
a disturbance to cause the jet to buckle putting our region back
into a cool and showery regime. Confidence in the weekend
forecast is not particularly high at this time. /GKoch

&&
.Fire Weather...
The cold front will continue to track east across the region early
this morning with some embedded thunderstorms in northern
Washington. These showers will exit northeast Washingotn by
0800-0900 LST. Post frontal air mass will be dry and breezy to
windy. 15-25 mph gusts are expected with gusts to 35 mph from
around 11Z through the evening. The Kittitas Valley will see
slightly stronger winds with gusts to 40 mph. Relative humidities
will be in the low 20s with localized values in the upper teens.
Will be issuing a Red Flag Warning for zone 677 in the Central
Cascade valleys where winds will be strongest and upper teen RH
values more widespread. RH values will be near critical in zone
674 on the Eastern Washington Palouse and west plains as well but
more marginal, and fuels are less cured there so have left them
out of the warning. /bw

&&

.AVIATION...
06Z TAFS: The cold front is marching toward the Cascades this
evening bringing high clouds to the region first. Showers and
isolated thunderstorms will spread over the northern mountains
overnight toward Monday morning. The main impact for the TAF sites
will be wind as a sharp increase in wind is expected Monday
morning which will continue through the late afternoon hours. The
06Z TAF update includes minor tweaks to the wind speeds and
diminishing the winds during the last 6 hours. No precipitation or
significant ceilings are expected with this FROPA. Winds will
remain breezy Monday night but continue to slowly diminish. /AB

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        77  48  72  50  75  52 /   0   0   0   0   0  10
Coeur d'Alene  77  47  70  48  74  51 /   0   0   0   0   0  10
Pullman        75  44  70  48  73  49 /   0   0   0   0   0  10
Lewiston       82  53  77  54  81  56 /   0   0   0   0   0   0
Colville       82  47  74  46  78  51 /  80   0   0   0   0  10
Sandpoint      77  47  70  46  72  49 /  10   0   0   0   0  10
Kellogg        75  46  68  47  73  49 /   0   0   0   0   0  10
Moses Lake     82  49  78  50  80  53 /  10   0   0   0   0  10
Wenatchee      79  50  77  53  79  56 /   0   0   0   0   0  10
Omak           79  48  77  50  80  54 /  30   0   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Jun 24, 3:27 PM PDT, 13 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
327 PM PDT Sun Jun 24 2018

IDZ001-WAZ037-038-042-043-251400-
Northern Panhandle-Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-Okanogan Valley-
327 PM PDT Sun Jun 24 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Showers and thunderstorms are possible overnight into early Monday
morning. The impact from these storms will be lightning and brief
heavy rain.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

WAZ033>036-041-044-251400-
Washington Palouse-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Wenatchee Area-Waterville Plateau-
327 PM PDT Sun Jun 24 2018

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington...North Central Washington...
Northeast Washington and Southeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Dry and windy conditions will develop Monday across the Columbia
Basin into the Palouse and west plains. Relative humidities in
the teens and lower 20s along with sustained winds of 15-25 mph
will mean an enhanced risk of fire spread.

IDZ002>004-026-027-WAZ031-032-251400-
Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-
Lewiston Area-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Lower Garfield and Asotin Counties-
327 PM PDT Sun Jun 24 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jun 25, 2:47 AM PDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Spokane WA
247 AM PDT MON JUN 25 2018

WAZ038-042-043-251115-
East Slopes Northern Cascades WA-Okanogan Valley WA-
Okanogan Highlands WA-
247 AM PDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKANOGAN COUNTY
UNTIL 415 AM PDT...

At 245 AM PDT, emergency management reported strong thunderstorms
along a line extending from 18 miles west of Oroville to 8 miles
west of Okanogan. Movement was east at 20 mph. Multiple trees and
power lines reported down in the Twisp and Winthrop area.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Omak, Okanogan, Oroville, Tonasket, Riverside, Conconully,
Nighthawk, Cordell, Sitzmark Hill, Loomis, Salmon Meadows
Campground, Havillah, Lost Lake Campground, Bonaparte Lake
Campground, Molson, Alder Campground, Ellisforde and Synarep.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Spokane.

&&

LAT...LON 4900 11906 4838 11898 4832 11984 4900 11991
TIME...MOT...LOC 0945Z 266DEG 18KT 4898 11984 4840 11977

SVH
Special weather statement, Jun 25, 3:01 AM PDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Spokane WA
301 AM PDT MON JUN 25 2018

WAZ034-035-041>044-251115-
Moses Lake Area WA-East Slopes Northern Cascades WA-
Upper Columbia Basin WA-Waterville Plateau WA-Wenatchee Area WA-
Okanogan Valley WA-
301 AM PDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...EAST CENTRAL CHELAN...
GRANT AND SOUTHEASTERN OKANOGAN COUNTIES UNTIL 415 AM PDT...

At 301 AM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Chelan to near Quincy.
Movement was east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Moses Lake, Ephrata, Quincy, Chelan, Bridgeport, Brewster, Lakeview,
Banks Lake, Nespelem Community, Soap Lake, Coulee Dam, Grand Coulee,
Electric City, Pateros, Coulee City, Mansfield, Wilson Creek and
Hartline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Spokane.

&&

LAT...LON 4823 11899 4703 11899 4712 11997 4816 12000
TIME...MOT...LOC 1001Z 263DEG 26KT 4796 11991 4720 11981

SVH
Local storm report, Jun 25, 3:21 AM PDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
321 AM PDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND GST     5 W METHOW              48.12N 120.10W
06/25/2018  M58 MPH          OKANOGAN           WA   MESONET

            WIND GUST REPORTED BY THE DOUGLAS INGRAM
            RIDGE RAWS.

0230 AM     TSTM WND DMG     TWISP                   48.36N 120.12W
06/25/2018                   OKANOGAN           WA   EMERGENCY MNGR

            TREE TOPPLED OVER ON HOUSE.

0230 AM     TSTM WND GST     4 NNW ENTIAT            47.73N 120.24W
06/25/2018  M69 MPH          CHELAN             WA   MESONET

            WIND GUST REPORTED BY ENTIAT RAWS.

0200 AM     TSTM WND DMG     1 WNW MAZAMA            48.58N 120.40W
06/25/2018                   OKANOGAN           WA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN THE MAZAMA
            AREA. A LEAST 3 FIRES REPORTED DUE TO POWER
            LINES DOWN IN THE METHOW VALLEY.

&&
Local storm report, Jun 25, 3:53 AM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
353 AM PDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND GST     3 WNW OROVILLE          48.96N 119.49W
06/25/2018  E61 MPH          OKANOGAN           WA   PUBLIC

            WIND GUST REPORTED AT OROVILLE RAWS.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:47 AM PDTSpecial Weather StatementOTXOkanogan88 min
Jun 25, 3:01 AM PDTSpecial Weather StatementOTXDouglas, Grant74 min
Jun 25, 3:36 AM PDTSevere Thunderstorm WarningOTXOkanogan24 min
Jun 25, 3:59 AM PDTSevere Thunderstorm WarningOTXFerry, Okanogan31 min
Jun 25, 4:55 AM PDTSpecial Weather StatementOTXStevens35 min

Nearby

Red Flag Warnings in Washington, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.